New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

already
New Member


Date Joined Sep 2009
Total Posts : 10
   Posted 9/19/2009 3:26 PM (GMT -6)   
Why does metformin cause gas and pain does any one know ?
 
Why can some people tolerate metformin and some cant ?  My husband and son can take it with no problems.
 
I started taking it and my ankle swelled up 3 x and took a while to go down.
Then the stomach PAINS came and came and came day and night they came.
I couldnt tolerate THE PAIN.
 
The dr told me to stop and they now want me on
altos.
This says DO NOT TAKE if you have fluid retention.
I have it.
I dont think I can take this medication I have to ask my dr now when I go back l0/l.

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 3539
   Posted 9/19/2009 3:34 PM (GMT -6)   
I'm sorry you're having a bad time with the medication.  I believe that Jeannie answered your post when you asked that question earlier.  What kind of food are you eating?  If you're eating bread, cereal and other carbs, this might be the reason for your discomfort.  Keep in mind that every person's body handles medication differently sometimes, so what works for one person might not work as well for another.  Other factors:  diet, other meds, activity.  Can you give us more information about what and how much you eat in a day?
Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds
                                                                 


Natava
Regular Member


Date Joined Jul 2009
Total Posts : 35
   Posted Yesterday 2:22 PM (GMT -6)   
My body took a few days to get used to the Metformin. I had to run to the bathroom all the time for three days. Once my body got used to it, that side effect is gone. I can't wait :o till they up my dose.

bluebird2
New Member


Date Joined Jul 2009
Total Posts : 18
   Posted 10/8/2009 4:34 PM (GMT -6)   
Have you considered possibly taking an extended release form of Metformin and/or taking it with meals? You're definetly not alone: several people have complained of similar side effects from Metformin (see comment section).

If it doesn't work for you, though, remember that there are other medications and options!

Post Edited (bluebird2) : 10/8/2009 3:57:57 PM (GMT-6)


tryingtoheal
Regular Member


Date Joined Nov 2009
Total Posts : 43
   Posted 12/14/2009 10:46 AM (GMT -6)   
The extended release can sometimes be worse for the bowels than the fast acting. I just got taken off the extended release because I also have UC and am in a flare-up.

wodin
Regular Member


Date Joined Jul 2009
Total Posts : 495
   Posted 12/14/2009 1:21 PM (GMT -6)   
tryingtoheal said...
The extended release can sometimes be worse for the bowels than the fast acting. I just got taken off the extended release because I also have UC and am in a flare-up.


I also have UC, and became diabetic from taking a heavy dose of prednisone. My PCP started me on metFormin, and I now have the diabetes semi under control. I occasionally have diarrhea, gas pains and excessive flatulence, but it is different from what is caused by the UC. As long as the gastric distress is from the metFormin, I can live with it. It's very much more tolerable than a UC flare!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 23, 2014 9:20 AM (GMT -6)
There are a total of 2,224,486 posts in 247,522 threads.
View Active Threads


Who's Online
This forum has 156665 registered members. Please welcome our newest member, shaji.
395 Guest(s), 8 Registered Member(s) are currently online.  Details
81GyGuy, Marygr617, Eph, Lynnwood, fruitgirl, GC1pink, jacket fan, Shaba.Doug


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer